Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Ex WW back with questions

Aug 10, 2004

Dear Doctor Frascino

I am an ex WW, but still concerned. Long story, please take the time to read. I will donate I promise!! My story goes back to April of 2002.

Had and have a long term GF, she has never cheated on me, loves me very much, and was a virgin b4 me. I had on a couple occations, about 6 weeks before getting sick, (late Feb 02) had deep passionate French kissing with 2 unknown girls I met in bars. No sex, or oral. I always presumed kissing was as safe as it gets. But I do remember having bitten my cheek pretty bad (causing it to bleed) a couple hours before one of the saliva swapping sessions.

Completely unaware of possibly getting HIV, I became VERY ill in April 02, (bad sore throat, fever, diarrhea for a week, no energy). Went to docs, put me on antibiotic. This did not make me better. A week later, went back to the docs, took blood and tested for mono, results came back negative. A week later, still not better, went back to the docs again and they did the mono test again, CBC w/manual differential, and CMV (liver test). Results were mono positive, cbc very high WBC 13.4, and high lymphocyte count 8.3, and abnormal liver function. I was actually happy when I found this out, because I thought I was dyingMy GF also got very sick and tested positive for mono about 4 weeks after me. She had all the same symptoms, including the diarrhea.

About a month later after I was sick, I developed a sever rash on my foot, which I was told was a severe eczema, and given clobetasol. (a potent topical steroid ointment) This helped the rash go away, but I was left Plantars Warts (which I have never had before)

At about 5 months, I developed a herpes rash on my genitals and dermatitis on my cheeks, nose, and eyes. (It is possible I could have had herpes from earlier relationship and did not know it. Some of my earlier GFs didnt turn out to be the saints I thought they were) Anyways, this is what threw me into hysterical mode, as now I knew something was seriously wrong, and started looking up symptoms and ran right into all the sites on HIV. Saw the pictures or thrush, opened my mouth and my tongue was covered white. Ran out and got an HIV Elisa 1 and 2, I was sure it was over for me. I couldnt believe it when I got back the negative results. This negative test was at about 6 months, but I forgot I was using that steroid cream and steroids suppress the immune system!! Anyway, none of my symptoms went away planter wart, face dermitis, angular cheilits, white tongue, loose stools, tonsil stones, then more skin problems on my chest, stomach, back so I started putting that steroid cream on my face and it helped, but it would always come back. After 4 months of constant skins problems, loose stools, depression and fears, I went and got a second test. They did another HIV 1 / 2 , and also a Lupus test (because of the face rash) and both were negative. This is now pushing 9 months since getting sick, and maybe 10 or 11 since any last exposure. So I tried to forget about it, I said, no matter what the symptoms, there is no way it could be HIV.

It is now over 2 years later and I still have all the same symptoms. The warts on my foot just went away (after 2 years) but the face problem is still there. I dont use steroid cream anymore, just regular skin cream to cover it up. The fact that the skin hasnt cleared up makes me scared. Also, have a bump on penis that wont go away. Doc says its not a wart and has something to do with my hair and glands or something. My gf now also has some skin problems and tonsil stones which further escalates my concern. She has never shown any signs of herpes or warts though.

Here are my questions, if you could answer them I would really be gracious

1. Is it possible that the clobetasol caused my body not to make antibodies?? Could it delay my response? I used, in total, about 30-40 grams (about 1 whole tube) over a 5 month period. 2. Could my mono have been ARS?? Does the fact that my CBC showed high WBC 13.4 and lymphocytes 8.3 counts rule out the possibility of that being ARS?? Is another tests warranted? I tested at 6 months and 9/10 months, but while using this steroid cream every so often. 3. I have just started counseling for my constant fears, but because my fears are based on symptoms, my fears dont seem to go away whenever I look in the mirror. Am I completely irrational in thinking I could have HIV??

Thank you for your support,

OCD_Guy

Response from Dr. Frascino

Hello OCD-guy,

Despite your long story, I'll be brief. Your HIV exposure is nonexistent. Your symptoms are not consistent with HIV. Your HIV tests at six months and nine months were negative.

Now on to your questions:

1. No. No.

2. No. No. No.

3. Yes. Very definitely yes!

Continue treatment for your OCD and irrational HIV fears. HIV infection is not your problem. If you have persistent skin problem, see a dermatologist. Stop HIV testing. Stop chasing a disease you could not possibly have.

Good luck.

Dr. Bob



Previous
Should I Have PEP??? Please Help!!
Next
Bob: BORN TO BE GAY vs. CHOOSE TO BE ONE... Can you be Honest???

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement